Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Suffering from symptoms of multiple chemical sensitivities, have tried various anti depressants, no help. Any permanent cure ?

DEAR Doctor
Respected Sir,

My name is AAAAA– From Dubai. I hve some medical problem.

Now I am suffering from symptoms of MULIPLE CHEMCIALS SENSITIVITIES
for last 18 years as per mentioned below and I will be highly appreciate if you could give some advise

- I can not wear polyester cloths, coloured cotton cloths, bleached cloths etc. (feel no blood circulation, my face very dark etc.)- I can not watch TV, or computer (same feeling as above|)- I can wear cotton cloths but not bleaching, not colour. Cotton cloths can use after washing more than 100 times. (after removing bleaching and colour)
- Fan air Allergy high , A/C air allergy - Wind allergy- Oil (fried items allergy)- I can not bath with cold water also allergy. Only hot water can use. - Paint Allergy - Spray allergy- And so many.
- Fabric allergy
- Petrol allergy and so many. Also allergy:
substances include smoke, pesticides, plastics, synthetic fabrics, scented products, petroleum products, and paint fumes. Fried food items , allergy,

MY HISTORY I arrived in Dubai in 1979 from India for working purposes when I was 20 years old.
In this early age I was no any symptoms of depression / No tension & Stress / No sleeping problem or Multiple chemical Sensitivities etc. During this period I was working as a Typist – Receptionist in a busy Office. After serving 6 years I went vacation to India in 1984 for marriage and retuned back to Dubai 1985.

In 1985 I lost my job and could not find any job in Dubai . I lend huge money from my Friends for sending to my home and I was unable to return the money to my friends as I have no income. Also note that I was the elder son of my family and I had to Looking after my larges numbers of family. This period I was very tension and stress.

In beginning of 1987 I got a leave vacancy job for 3 months and after three months
Again I have no job. This time I feel BAD THOUGHTS always which I can not
express this bad thoughts. I hated this bad thought and I wish to avoid this thought.
But this bad thought increased and I was very upset. I tolerated this problem almost
Three years up to end of 1991. Finally I told one of my colleague all the story.
My friend advised me to consult with a Psychiatrist.

In beginning of 1992 I got a excellent job in Abu Dhabi as Secretary

As per my friend advice I consulted a Physcatrist in ABU DHABI 1992 and I told him all the story. He told me
No problem, you have depression and need treatment to cure it. He
refer to take antidepressant (ANAFRANIL with Vitamin B.complex) half on daily and increased gradually 3 in a day. After 3 months I found very difference. The bad Thought disappear or very less, I become very active, smart, gain weight and more Glamorous, and joys etc… This time I have no any sleeping problem. I consulted with you every month and he told me to continue the same medicine (ANAFRANIL). I continued this medicine approximately up to May 1993 (Total period 1 years and Three months). I told him that I am going on vacation. Then you told me not to stop this medicine and to be continued. But when I reached my home I had no any Problem and very happy. So, I discontinued this medicine.

I returned back to Dubai after 2 months vacation July 1993. After 2 months I can not
sleep well and this problem increased gradually. One of my fried referred one another Psychiatrist in INIDA. So, I went to India after six month (beginning of
1994. I consulted the Psychiatrist, he told me to take AMRIYTA antidepressant.
I returned back to DUBAI after one week and started to take this medicine, but
I was terrible headache. In this reason I stopped this medicine within one week.

This period my sleeping problem increased. Some days I can not sleep well more than a week. Constipation problem etc.. So, I called India and talked with a
HERBAL /AYURVEDIC practitioner, he sent to me some herbal medicines for depression and sleeping problem. I took these medicine for two month. But I stop because there was no any improvement and sleeping increased again.

In 1995 beginning I consulted another Psychiatrist in ABU DHABI – another MEDICAL CENTRE –he refer to me to take antidepressant (PROZAC) and many other Antidepressants and other sleeping capsules. But no improvement. I took 4 months different medicine but no improvement. But this doctor not given ANAFRANILE. I again stop this medicine.This period I can not sleep on every day. My face become very dark like no blood circulation.

After seen an advertisement I consulted with a Clinical Psychologist in Kerala :
(Behavioural Therapy / Biofeed back ,
Neurupsychology therapy etc)on my head one hour seven days and also
Told me to do yoga practice (breathing exercise). Also given a
an minor Electric shock but I feel the shock was terrible. I was very sad.

I returned back to DUBAI in beginning of 1996. I started some changes in my body
The following and after few weeks monitoring I realized the following:
Multi Chemical Allergy- I can not wear polyester cloths, coloured cotton cloths, bleached cloths etc. (feel no blood circulation, my face very dark , sleeping problem etc..- I can not watch TV, or computer (same feeling as above|)- I can wear cotton cloths but not bleaching, not colour. Can use cotton cloths After washing more than 100 times. (after removing bleaching and colour)
- Fan air Allergy high , A/C air allergy - Wind allergy- Oil (fried items allergy)- I cant bath with cold water also allergy. Only hot water can use. - Paint Allergy . - Spray allergy
- Scent / perfume allergy.

So, Doctor please advice me :
-Wheather I have to take the Antidepressants again to cure again.
- Now the sleeping problem not high. But sometimes I am getting sleeping problem
. When I get allergy of the above I have same sleeping problem.

Please advice there is any treatment for this Multi Chemical Allergy or I have to face whole my life this problem.

1-MULTI CHEMICAL SENSITIVITY symptomos started after I taken the treatment of
Behaviour theraphy - Bio-feed theraphy - Neurupsychology therapy - Shock treatment& Yoga etc.
and I am sure that I have no any such symptoms of Chemical Sensitivity before taking this
treatment. I think the yoga which did might be wrong way or I was very sad and upset because of
the shock treatment.

2- INSOMIA - Sleeping problem started after I taking some herbal mediciens after treatment of ANAFRANIL,

Your valuable advices will be highly appreciated
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand that you have multiple problems the biggest of them being allergies, sleep difficulties and depression. I hope you have been to an allergist and a psychiatrist to get your treatment. However, I advise you to continue doing yoga pranayama and regular daily exercise apart from keeping and maintaining a regular daily schedule so as to treat and keep your symptoms of depression and allergies under control. There are many medications that can help with allergies, chlorpherniramine maleate, loratidine, cetrizine, levocetrizine, monteleukast and some steroid medications can help with the allergies. This will also increase the chances of your depression getting better. Depression can be treated with SSRIs or selective serotonin reuptake inhibitors. I advise you to consult a psychiatrist to see which medication best fits your profile. I understand that you have been on prozac before but do not know whether you have been on adequate trials of any of the antidepressants. I advise you to consult a qualified psychiatrist to find out what your real problem is. With regards to sleep, there are many medications that can help with sleep but your problem seems to be related to depression and sleep difficulties get better with betterment of depression. Sleep is also related to circadian rhythms and using over the counter melatonin may be helpful before you see a psychiatrist.

I hope this helps. Take care and have a lovely day !
Answered: Sat, 6 Apr 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor